Hail, Montgomery
- When
- June 25, 2:15 PM EST to 2:20 PM EST
- Where
- Montgomery County, Alston
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.080, -82.480
Employees at the Alston Saw Shop reported dime to penny sized hail.
Very similar conditions were in place on the 25th as on the 24th, with ample Gulf and Atlantic moisture in place across the Southeast and another upper level disturbance moving across the area. Once again, several showers and thunderstorms developed in the afternoon, and a couple of these were strong.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Very similar conditions were in place on the 25th as on the 24th, with ample Gulf and Atlantic moisture in place across the Southeast and another upper level disturbance moving across the area. Once again, several showers and thunderstorms developed in the afternoon, and a couple of these were strong.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 25, 12:58 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT TUE JUN 25 2013 .UPDATE... CONVECTION DEVELOPING PRETTY MUCH AS EXPECTED OVER THE AREA WITH MORE COVERAGE OVER AREAS NORTH AND WEST OF I-20 AND I-85. INDIVIDUAL CELLS ARE ALSO SMALLER AND LESS INTENSE THAN THOUGHT. SBCAPE IS QUITE A BIT LESS TODAY THAN YESTERDAY /2200 VS 3500 J/KG YESTERDAY/ AND THIS MAY BE ENOUGH OF A DIFFERENCE TO KEEP THINGS BELOW SVR LEVELS. HAVE TWEAKED POPS DOWN A BIT AND WILL LIKELY DO SO AGAIN OVER SE COUNTIES. EXPECT ACTIVITY TO DIMINISH 7-10PM THIS EVENING AS IT DID LAST NIGHT. NO OTHER PROBLEMS WITH REST OF FCST. MORE DISCUSSION SHORTLY. SNELSON && .PREV DISCUSSION... /ISSUED 733 AM EDT TUE JUN 25 2013/ SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED AT 428 AM EDT TUE JUN 25 2013/ NOT A BIG CHANGE FROM YESTERDAY. ANOTHER H5 SHORT WAVE PROGGED TO MOVE INTO THE CWA THIS AFTERNOON BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY TO THE EAST AND SOUTHERN PARTS OF THE CWA. THIS SHOULD DIMINISH AFTER SUNSET THIS EVENING. ANOTHER BUT WEAKER SHORT WAVE IS PROGGED BY THE MODELS TO MOVE INTO THE CWA WEDNESDAY. WITH DAYTIME HEATING EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS AND WILL GO WITH HIGH CHANCE POPS FOR MUCH OF THE CWA. THE WARMER GFS TEMPS HAVE BEEN DOING VERY WELL FOR MAX TEMPS THE LAST FEW DAYS. LOW LEVEL THICKNESSES INDICATE TEMPS SHOULD BE SLIGHTLY WARMER TODAY AND ALSO WEDNESDAY. GFS MOS HAS A GOOD HANDLE ON THIS AND WILL LEAN HEAVILY ON MAV TEMPS. 17 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 428 AM EDT TUE JUN 25 2013/ OVERALL FORECAST STORY HAS NOT CHANGED MUCH THROUGH THE EXTENDED PERIOD. SURFACE HIGH RETREATS BACK OVER THE ATLANTIC BY MID WEEK...WITH UPPER RIDGE DEVELOPING OVER THE WESTERN US AS LONG WAVE TROUGH MOVES OVER THE EAST COAST. DIURNAL CONVECTION EXPECTED TO CONTINUE ACROSS THE AREA EACH AFTERNOON AND EVENING...AND HAVE GENERALLY GONE WITH SLIGHT CHANCE POPS OVERNIGHT AND GOOD CHANCE POPS THROUGH THE DAY THROUGH THE WEEK. LONG WAVE TROUGH KEEPS THE STATE IN MOIST PATTERN THROUGH THE WEEKEND...WITH A SERIES OF DISTURBANCES KEEPING PRECIP ACROSS THE AREA...AND AT THIS POINT EXPECT COVERAGE TO BE MORE WIDESPREAD. AMPLE CLOUD COVER AND PRECIP ACTIVITY WILL KEEP TEMPERATURES AT OR SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND AND INTO NEXT WEEK. 31 && .AVIATION... 18Z UPDATE... PRIMARY CONCERN IS LIKELIHOOD OF TSRA THIS AFTERNOON AND EARLY EVENING. ISOLATED SHRA/TSRA DEVELOPED AROUND NOON AS EXPECTED BUT A LITTLE LESS COVERAGE AND INTENSITY THAN EXPECTED. EXPECT ANY TSRA TO DIMINISH AFTER 00Z. UNLESS HEAVY RAINFALL OCCURS AT A TAF SITE...DO NOT EXPECT MUCH FOG OR STRATUS EARLY WED MORNING. SFC WINDS WILL REMAIN ON A SW TO WEST COMPONENT AT 5-10KTS DURING THE DAYTIME HOURS. SHRA/TSRA CHCS WED AFTERNOON APPEAR TOO LOW TO MENTION IN FCST BUT MAY NEED TO BE MONITORED AND INCLUDED AT KMCN AND KCSG. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TSRA LIKELIHOOD. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 68 89 72 / 60 40 50 20 ATLANTA 88 71 90 73 / 50 30 50 20 BLAIRSVILLE 83 65 85 67 / 50 40 40 30 CARTERSVILLE 88 68 90 71 / 40 30 40 20 COLUMBUS 92 71 93 75 / 50 40 50 20 GAINESVILLE 85 69 88 72 / 50 40 40 20 MACON 90 69 92 72 / 60 40 50 20 ROME 89 68 91 71 / 30 20 40 20 PEACHTREE CITY 88 69 90 71 / 50 30 50 20 VIDALIA 91 71 93 74 / 60 40 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....BAKER AVIATION...SNELSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 AM EDT TUE JUN 25 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 559 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A SHORTWAVE INTERACTS WITH MOISTURE ACROSS THE STATE. ISOLATED SEVERE STORMS ARE POSSIBLE. WEATHER HAZARDS EXPECTED... THE MAIN THREATS WILL BE OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTY WINDS. IN THE STRONGEST STORMS EXPECT WIND GUSTS OF 50 MPH OR HIGHER...AND NICKEL SIZE OR LARGER HAIL. DISCUSSION... A SHORTWAVE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. AREAS EAST AND SOUTH OF A LINE FROM COLUMBUS...TO COLLEGE PARK...TO GAINESVILLE CAN EXPECT TO SEE NUMEROUS SHOWERS AND THUNDERSTORMS...WHILE AREAS TO THE NORTH AND WEST OF THIS LINE CAN EXPECT TO SEE SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MOIST AND UNSTABLE CONDITIONS WILL PERSIST THROUGH THE WEEK...WITH SUMMERTIME CONVECTION EXPECTED EACH DAY. IT IS POSSIBLE FOR SOME ISOLATED STRONG STORMS. EXPECT FREQUENT LIGHTNING...STRONG WINDS...AND HEAVY RAINFALL AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM TSTM WND DMG DUBLIN 32.54N 82.90W
06/24/2013 LAURENS GA EMERGENCY MNGR
EM RECEIVED ABOUT 4 CALLS OF MOSTLY TREE LIMBS DOWN AND
SOME POWER LINES DOWN. SOME TREES DOWN ALSO.
&&
ABAKERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT TUE JUN 25 2013
GAZ111>113-251915-
242 PM EDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHEELER...TOOMBS
AND MONTGOMERY COUNTIES UNTIL 315 PM EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTH OF OHOOPEE TO 7 MILES
SOUTHWEST OF SPRING HILL...MOVING EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS AND MONTGOMERY COUNTIES THROUGH 315 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORMANTOWN...
VIDALIA...LYONS...KIBBEE...HIGGSTON...AILEY...SPRING HILL...JORDAN...
GLENWOOD...ALAMO...MOUNT VERNON...CENTER...SANTA CLAUS AND ALSTON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3196 8244 3196 8248 3194 8249 3195 8256
3192 8265 3201 8273 3202 8278 3205 8281
3208 8289 3225 8261 3234 8238 3229 8235
3231 8223 3218 8218 3191 8222
TIME...MOT...LOC 1842Z 280DEG 6KT 3231 8215 3213 8239
3194 8280The Robins AFB radar (KJGX), 105 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Employees at the Alston Saw Shop reported dime to penny sized hail.
The Toombs County 911 Center reported that two trees were blown down near the intersection of Turner Bridge Road and Buddy Mosley Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464986, 464987.